Covariant representations of subproduct systems

Research output: Contribution to journalArticlepeer-review


A celebrated theorem of Pimsner states that a covariant representation T of a C*-correspondence E extends to a C*-representation of the Toeplitz algebra of E if and only if T is isometric. This paper is mainly concerned with finding conditions for a covariant representation of a subproduct system to extend to a C*-representation of the Toeplitz algebra. This framework is much more general than the former. We are able to find sufficient conditions, and show that in important special cases, they are also necessary. Further results include the universality of the tensor algebra, dilations of completely contractive covariant representations, Wold decompositions and von Neumann inequalities.

Original languageEnglish
Pages (from-to)767-800
Number of pages34
JournalProceedings of the London Mathematical Society
Issue number4
StatePublished - 2011
Externally publishedYes

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Covariant representations of subproduct systems'. Together they form a unique fingerprint.

Cite this